Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 227, NWS Boston/Norton, MA

August 8, 2008Franklin County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 8, 2008, 2:18 PM EDT for Franklin County, Massachusetts. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2008, 2:18 PM EDT (18:18 UTC)
Expired
Aug 8, 2008, 3:15 PM EDT
In force
57 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Franklin County, MA

The radar

The Albany radar (KENX), 112 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 2:32 PM EDTHAIL 0.75Shelburne, MAPENNY SIZE HAIL COVER RTE ON 112

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 081818
SVRBOX
MAC011-081915-
/O.NEW.KBOX.SV.W.0227.080808T1818Z-080808T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
218 PM EDT FRI AUG 8 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GREENFIELD...

* UNTIL 315 PM EDT

* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COLRAIN...OR 8 MILES NORTHWEST OF GREENFIELD...AND MOVING SOUTHEAST
  AT 13 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHWEST OF LEYDEN BY 230 PM EDT...
  SHELBURNE BY 235 PM EDT...
  6 MILES NORTHEAST OF CONWAY BY 245 PM EDT...
  GREENFIELD AND 7 MILES SOUTHWEST OF BERNARDSTON BY 250 PM EDT...
  DEERFIELD BY 255 PM EDT...
  DEERFIELD AND 7 MILES SOUTHWEST OF GILL BY 300 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE
A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4274 7277 4275 7274 4263 7241 4245 7263
      4260 7289
TIME...MOT...LOC 1818Z 301DEG 11KT 4263 7272

$$

RLG
1 follow-up statement
000 
WWUS51 KBOX 081910
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
310 PM EDT FRI AUG 8 2008

MAC011-081920-
/O.EXP.KBOX.SV.W.0227.000000T0000Z-080808T1915Z/
FRANKLIN MA-
310 PM EDT FRI AUG 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY WILL
EXPIRE AT 315 PM EDT...

THE THUNDERSTORM HAS DIMINISHED BELOW WARNING CRITERIA. THEREFORE... 
THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4274 7277 4275 7274 4263 7241 4245 7263
      4260 7289
TIME...MOT...LOC 1910Z 301DEG 11KT 4255 7254

$$

RLG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:59 PM EDT, 19 minutes earlier.

Area forecast discussion, Aug 8, 1:59 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
159 PM EDT FRI AUG 8 2008

.SYNOPSIS...
UPPER LEVEL POOLS OF COLD AIR...HIGHLY UNUSUAL IN THEIR SUMMERTIME
REPEAT VISITS OVER OUR AREA...WILL CONTINUE THROUGH THE NEXT WEEK OR SO
RESULTING IN SLIGHTLY BELOW NORMAL TEMPERATURES ALONG WITH SCATTERED
MAINLY AFTERNOON/EVENING STRONG THUNDERSTORMS. A THREAT FOR A PERIOD OF
HEAVIER RAINS MAY DEVELOP SOMETIME IN THE SUN-MON PERIOD.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST MESOANALYSIS SHOWS MLCAPES HAVE INCREASED TO 1000 J/KG ACROSS
NW MA AND S VT. ELSEWHERE...MLCAPES 500 TO LESS THAN 1000 J/KG. GIVEN
MAX INSTABILITY OVER NW ZONES...CURRENT CONVECTION ACROSS W ZONES MAY
INCREASE NEXT 1-2 HOURS.

CONVECTION ALSO STARTING TO DEVELOP ACORSS NE CT AND E MA...BUT BASED
ON INSTABILITY...HIGHEST THREAT FOR SEVERE IN THE NEXT 1-2 HOURS
SHOULD BE ACROSS BERKS...WHICH IS A SHIFT IN EARLIER THINKING.

LOWER DEWPOINTS HOLDING INSTABILITY DOWN ACROSS E ZONES...BUT SEVERE
WX STILL POSSIBLE LATER THIS AFTERNOON.

0-6KM SHEAR IS QUITE LOW SO WE WILL REMAIN IN A PULSE ENVIRONMENT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
COOL FRONT MOVES OFFSHORE THIS EVENING SO EXPECT A DRYING TREND
TONIGHT /AFTER WHATEVER EVENING SVR DIMINISHES WHICH SHOULD BE MASS
PIKE N/. OUR STORMS TONIGHT WILL PROBABLY NOT LINGER AS THEY DID THIS
PAST OVERNIGHT.

SAT...SHOULD QUITE A NICE DAY BUT I UPPED POPS IN THE MONADNOCK/NE
MASS REGION WHERE ENOUGH RH/INSTABILITY MAY PERMIT SCT SHOWERS FOR A
COUPLE OF AFTN HOURS ON SATURDAY.  MOS GUIDE TEMPS RAISED IN BOS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
ANOTHER ANOMALOUSLY STRONG UPPER LEVEL VORTEX WILL TAKE AIM AT THE
GREAT LAKES THROUGH NEW ENGLAND REGIONS SUNDAY AND MONDAY. 00Z MODELS
ARE IN DECENT AGREEMENT WITH THIS FEATURE...BUT THERE ARE SOME
DIFFERENCES IN TIMING.

SATURDAY NIGHT SHOULD BE DRY AS WE LOOK TO BE IN BETWEEN SYSTEMS.

FOR SUNDAY...THE UPPER LOW WILL APPROACH. THIS WILL LIKELY RESULT IN
A DEVELOPING BAND OF SHOWERS AND THUNDERSTORMS SUNDAY MORNING ACROSS
UPSTATE NY WHICH SHOULD SWING EASTWARD INTO NEW ENGLAND DURING THE
AFTERNOON HOURS. RAINFALL COULD BE LOCALLY HEAVY. IN ADDITION...IF
AMPLE DESTABILIZATION CAN OCCUR EARLY ENOUGH...ISOLD/SCT STRONG
STORMS WOULD BE POSSIBLE. THE 00Z GFS AND ECMWF DISAGREE ON HOW LONG
THIS SYSTEM WILL HANG AROUND...WITH THE ECMWF HOLDING ONTO HEAVY
SHOWERS AND TSTMS ALL THE WAY THROUGH MONDAY NIGHT. FOR NOW WILL TAKE
A COMPROMISE AND GO WITH CHANCE POPS ONLY INTO MONDAY.

AFTER MONDAY...A MORE ZONAL FLOW LOOKS TO TAKE OVER. WEAK TROF TO
MOVE THROUGH ON TUE. WENT ONLY WITH SLIGHT CHANCE THEN DUE TO
BOUNDARY LAYER MOISTURE QUESTIONS.

INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS MIDWEEK WITH NEXT
DEEP SHORT WAVE...BUT CONFIDENCE IS LOW.

TEMPS THROUGH THE PERIOD LOOK TO AVERAGE A BIT BELOW NORMAL...BUT A
WARMUP LOOKS TO BE IN THE CARDS TOWARD MID NEXT WEEK.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
TODAY...MVFR CIGS BAF/ORH/MHT/BOS SHOULD BECOME VFR AROUND MIDDAY
BUT LIKELY REMAINING SUB VFR MHT. LOCALIZED MVFR/IFR IN AFTN TSTMS
WHICH WILL AGAIN INTERRUPT AIR TRAFFIC FLOWING IN AND OUT OF BOS.
HAILERS WITH SCT GUSTS 30-40 KTS IN AFTN TSTMS.

POSSIBLE IFR RETURNING BOS/MHT LATE AFTN IN NE FLOW BACKDOOR COOL
FRONT TYPE OF ACTION.

TONIGHT...PATCHES IF MVFR/IFR SPREAD SWD.

SAT...VFR. SLIGHT CHC OF A SHOWER BOS-MHT PTN OF RTE IN THE AFTN.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

VFR LIKELY SATURDAY NIGHT...BUT THERE COULD BE SOME SNEAKY STRATUS
AND FOG LATE. POCKETS OF MVFR AND IFR IN SHOWERS AND TSTMS SUN AFTN
INTO MONDAY. RETURNING TO VFR LATER MONDAY NIGHT AND TUE.

&&

.MARINE...
TODAY THROUGH SAT...NO SCA HEADLINE.

MARINERS SHOULD BE ALERT FOR STRONG TSTMS /WSW WIND GUST 35KTS AND
LIGHTNING STRIKES/...ESP E MASS COAST THIS AFTN.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

LOOKS RATHER TRANQUIL AS SEAS SHOULD REMAIN IN THE 1 TO 4 FOOT RANGE
WITH SUSTAINED WINDS GENERALLY LESS THAN 15 KNOTS. HOWEVER...MARINERS
WILL HAVE TO BE ON THE LOOKOUT FOR SCATTERED AFTERNOON/EVENING
SHOWERS AND THUNDERSTORMS WHICH COULD BRING LOCALLY HIGHER WINDS AND
SEAS ALONG WITH AN ATTENDANT LIGHTNING THREAT. A PROLONGED PERIOD OF
HEAVIER RAINS COULD OCCUR SUNDAY NIGHT INTO MONDAY.

&&

.HYDROLOGY...
FLOOD ADVISORY POTENTIAL INVOLVED WITH CLUSTERS OF INTENSE TSTMS.
MOST FAVORABLE AREA FOR FLOODING RAINS APPEARS ORH COUNTY TO BOS
BROCKTON.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/EKSTER
NEAR TERM...KJC
SHORT TERM...DRAG
LONG TERM...EKSTER
AVIATION...DRAG/EKSTER
MARINE...DRAG/EKSTER
HYDROLOGY...
Hazardous weather outlook, Aug 8, 4:26 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
426 AM EDT FRI AUG 8 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-090830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
426 AM EDT FRI AUG 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF DENSE FOG UNTIL 7 AM...MAINLY THE INTERIOR RIVER VALLEYS.

SCATTERED SEVERE THUNDERSTORMS ARE A STRONG LIKELIHOOD BETWEEN NOON
AND 8 PM WITH LARGE HAIL THE PRIMARY THREAT. ISOLATED DAMAGING WIND
GUSTS ARE ALSO POSSIBLE. HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS
WILL ALSO RESULT IN AREAS OF URBAN AND POOR DRAINAGE FLOODING.

LIGHTNING STRIKES SHOULD CAUSE POCKETS OF POWER OUTAGES.

TODAYS SEVERE STORMS SHOULD BEGIN AN HOUR OR SO EARLIER THAN YESTERDAY
AND ARE MOST FAVORED ACROSS NORTHERN CONNECTICUT...RHODE ISLAND AND
EASTERN MASSACHUSETTS BETWEEN NOON AND 5 PM.

THE EMPHASIS FOR SEVERE STORMS SHOULD SHIFT LATE THIS AFTERNOON TO
NORTHWEST MASSACHUSETTS AND SOUTH CENTRAL NEW HAMPSHIRE WHILE
DIMINISHING IN NORTHEAST CONNECTICUT...RHODE ISLAND AND SOUTHEAST
MASSACHUSETTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP SUNDAY AFTERNOON. A
FEW STORMS COULD BECOME STRONG TO SEVERE IF SUFFICIENT INSTABILITY
DEVELOPS. HEAVY RAINFALL MAY OCCUR AS WELL. THE ACTIVITY WILL LIKELY
LINGER THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-090830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
426 AM EDT FRI AUG 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED IN THE MASSACHUSETTS
COASTAL WATERS BETWEEN NOON AND 5 PM. STRONGEST STORMS SHOULD FORM
OVER THE LAND AND DRIFT EAST NORTHEAST INTO THE COASTAL
WATERS...PARTICULARLY BETWEEN BOSTON HARBOR AND PLYMOUTH WITH
HAIL...LIGHTNING STRIKES AND WIND GUSTS TO 35 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE LATE SUNDAY INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 8, 1:52 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
152 PM EDT FRI AUG 8 2008

MAZ024-081845-
NANTUCKET MA-
152 PM EDT FRI AUG 8 2008

...STRONG THUNDERSTORM APPROACHING NANTUCKET...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 30
MPH AND SMALL HAIL OVER THE OCEAN ABOUT 20 MILES SOUTHWEST OF
NANTUCKET...MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
NANTUCKET MEMORIAL AIRPORT BY 230 PM EDT.

THIS STORM WILL MAINLY AFFECT THE SOUTHERN PART OF THE ISLAND FROM
THE AIRPORT TO SIASCONSET. BEACH GOERS SHOULD KEEP AN EYE TO THE SKY
AND BE READY TO HEAD TO A SAFE PLACE WHEN THIS STORM APPROACHES.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

JWD
Special weather statement, Aug 8, 1:54 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
154 PM EDT FRI AUG 8 2008

CTZ004-RIZ001-003-081900-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WINDHAM CT-
154 PM EDT FRI AUG 8 2008

AT 150 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL 2 MILES NORTHEAST OF BROOKLYN...OR ABOUT 7 MILES
SOUTH OF PUTNAM...MOVING EAST AT 7 MPH.

THE THUNDERSTORM WILL BE NEAR...DANIELSON BY 210 PM EDT...KILLINGLY
BY 220 PM EDT...FOSTER BY 300 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

RLG
Special weather statement, Aug 8, 2:00 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
200 PM EDT FRI AUG 8 2008

MAZ008>011-081830-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
200 PM EDT FRI AUG 8 2008

AT 155 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL 2 MILES SOUTH OF SOUTHAMPTON...OR ABOUT 8 MILES
WEST OF CHICOPEE...MOVING EAST AT 8 MPH.

THE THUNDERSTORM WILL BE NEAR...EASTHAMPTON BY 210 PM EDT...WEST
SPRINGFIELD BY 220 PM EDT...HOLYOKE AND CHICOPEE BY 230 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

RLG
Special weather statement, Aug 8, 2:17 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
217 PM EDT FRI AUG 8 2008

MAZ002-003-081915-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
217 PM EDT FRI AUG 8 2008

AT 215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL 3 MILES NORTHEAST OF BUCKLAND...OR ABOUT 8 MILES
NORTHWEST OF GREENFIELD...MOVING SOUTHEAST AT 13 MPH.

THE THUNDERSTORM WILL BE NEAR...COLRAIN AND 7 MILES SOUTHWEST OF
LEYDEN BY 230 PM EDT...SHELBURNE BY 240 PM EDT...GREENFIELD AND
CONWAY BY 250 PM EDT...GREENFIELD AND DEERFIELD BY 300 PM EDT...7
MILES SOUTHWEST OF GILL BY 310 PM EDT...MONTAGUE AND 6 MILES NORTH OF
SUNDERLAND BY 320 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

RLG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:06 PM EDTFlash Flood WarningBOXFranklin, Hampden, Hampshire114 min
Aug 7, 8:45 PM EDTSevere Thunderstorm WarningBOXHampden60 min
Aug 7, 10:21 PM EDTSpecial Marine WarningBOX54 min
Aug 7, 11:08 PM EDTSpecial Marine WarningBOX52 min
Aug 7, 11:34 PM EDTSevere Thunderstorm WarningBOXNorfolk41 min
Aug 8, 12:01 AM EDTAreal Flood AdvisoryBOXBristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester3 hr
Aug 8, 12:28 AM EDTSpecial Marine WarningBOX92 min
Aug 8, 12:13 PM EDTSpecial Marine WarningBOX62 min
Aug 8, 1:12 PM EDTSpecial Marine WarningBOX63 min
Aug 8, 2:12 PM EDTSpecial Marine WarningBOX93 min
Aug 8, 2:22 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire3 hr
Aug 8, 2:30 PM EDTSevere Thunderstorm WarningBOXEssex60 min
Aug 8, 2:32 PM EDTSpecial Marine WarningBOX58 min
Aug 8, 2:45 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex3 hr
Aug 8, 2:53 PM EDTSpecial Marine WarningBOX82 min
Aug 8, 3:22 PM EDTSevere Thunderstorm WarningBOXPlymouth53 min
Aug 8, 3:24 PM EDTSevere Thunderstorm WarningBOXHampden51 min
Aug 8, 3:53 PM EDTAreal Flood AdvisoryBOXPlymouth3 hr
Aug 8, 4:12 PM EDTSevere Thunderstorm WarningBOXHampden48 min
Aug 8, 4:13 PM EDTSevere Thunderstorm WarningBOXPlymouth23 min
Aug 8, 4:20 PM EDTAreal Flood AdvisoryBOXBristol3 hr
Aug 8, 4:31 PM EDTAreal Flood AdvisoryBOXHampden3 hr
Aug 8, 4:45 PM EDTSevere Thunderstorm WarningBOXBristol45 min
Aug 8, 4:46 PM EDTSpecial Marine WarningBOX59 min
Aug 8, 5:15 PM EDTAreal Flood AdvisoryBOXHampden3 hr
Aug 8, 5:22 PM EDTAreal Flood AdvisoryBOXBristol, Norfolk, Plymouth2 hr
Aug 8, 5:36 PM EDTSevere Thunderstorm WarningBOXMiddlesex24 min
Aug 8, 6:30 PM EDTAreal Flood AdvisoryBOXMiddlesex, Norfolk, Suffolk119 min
Aug 8, 7:51 PM EDTAreal Flood AdvisoryBOXEssex105 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.